Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 65, NWS Fort Worth, TX

April 10, 2004Lampasas County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 10, 2004, 11:28 AM CDT for Lampasas County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 10, 2004, 11:28 AM CDT (16:28 UTC)
Expired
Apr 10, 2004, 12:30 PM CDT
In force
62 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Lampasas County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 10:20 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 4.5 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2004-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1585 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2004-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1585 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
702 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
-38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

090 
WUUS54 KFWD 101628
SVRFTW
TXC281-101730-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1128 AM CDT SAT APR 10 2004

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAMPASAS COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 1230 PM CDT

* AT 1128 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM 33 MILES WEST OF KEMPNER...MOVING EAST AT 40
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LAMPASAS AROUND 1155 AM CDT
  KEMPNER AROUND 1210 PM CDT

HAIL TO THE SIZE OF GOLFBALLS AND WIND GUSTS TO 60 MPH ARE LIKELY.
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER AND STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES.

LAT...LON 3121 9849 3128 9806 3107 9792 3105 9842
          3112 9848 3112 9853

$$

07/BB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 11:10 AM CDT, 18 minutes earlier.

Area forecast discussion, Apr 10, 11:10 AM CDT, 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1110 AM CDT SAT APR 10 2004

.1110 AM UPDATE...
WE HAVE UPDATED THE ZONES TO ADD THE SEVERE THUNDERSTORM WATCH...AND
TO INCREASE THE POPS IN THE SOUTHERN ZONES TO LIKELY.  HAVE ALSO
CHANGED WORDING TO COOL AND WINDY IN MANY AREAS...AND TO LOWER HIGH
TEMPERATURES IN SOME AREAS.  STRONGEST STORMS SHOULD CONTINUE TO
WORK EASTWARD ACROSS THE SOUTHERN ZONES...WITH WEAKER ACTIVITY
MOVING NORTHEAST INTO AREAS LIKELY TO INCLUDE THE DFW AREA BY EARLY
AFTERNOON. #26

&&

.645 UPDATE...
WILL ISSUE A QUICK UPDATE...MAINLY TO THE WIND AND TEMPERATURE
PORTION OF THE FORECAST...BASED ON THE CURRENT POSITION OF THE
FRONT.  THE SEVERE THREAT HAS DIMINISHED IN THE NORTHWEST COUNTIES
BEHIND THE FRONT. HOWEVER...ELEVATED THUNDERSTORMS WILL BE POSSIBLE
THROUGH THE DAY. THEREFORE...WILL REMOVE THE SEVERE WORDING IN THE
NORTHWEST BUT KEEP THUNDER MENTIONED.

&&

.AVIATION...
COLD FRONT MOVING SOUTHEAST AT 18 KTS AND HAS ENTERED THE NORTHWEST
SECTIONS OF KDFW TRACON AT 1030Z.  IT SHOULD REACH KDFW AROUND
1130Z...AND THROUGH KACT AROUND 17Z.   SOME MVFR CIGS SOUTH OF A
KJCT-KUTS LN...AND EXTENSIVELY NORTH OF THE APPROACHING COLD FRONT.
AS THE DAY PROGRESS...MVFR CIGS WILL OVERTAKE NORTH TEXAS TAF SITES
WITH CIGS LOWERING SOME MORE THIS EVENING (POSSIBLE IFR AT TIMES
06-12Z SUNDAY).  SCT SHRA AND SOME TSRA ARE EXPECTED BEHIND AND
ALONG THE FRONT TODAY AND THIS EVENING.  SOME SVR TSRA POSSIBLE BY
MIDDAY SOUTH OF A KBWD-KTXK LINE.  75

&&

.DISCUSSION...
400 AM.
50 KNOT LOW LEVEL JET CONTINUES TO INTERACT WITH FRONT NEAR THE RED
RIVER TO PRODUCE SCATTERED THUNDERSTORMS.  MOST OF THIS ACTIVITY HAS
REMAINED IN SOUTHERN OKLAHOMA...JUST NORTH OF THE FRONT.

DRASTIC WEATHER CHANGES IN STORE FOR NORTH TEXAS TODAY AS A STRONG
COLD FRONT MOVES THROUGH.  EXPECT SCATTERED THUNDERSTORMS TO FORM
NEAR AND BEHIND THE FRONT...AS MOISTURE AIR IS LIFTED OVER THE
BOUNDARY.  BEST THUNDERSTORM CHANCES WILL BE ACROSS THE EASTERN TWO
THIRDS OF THE REGION...ESPECIALLY IN THE SOUTHEAST...AS THE FRONT
INTERACTS WITH LOW LEVEL MOISTURE AND INSTABILITY ALREADY IN PLACE.
A FEW STORMS MAY BECOME SEVERE AND PRODUCE LARGE HAIL AND DAMAGING
WINDS.  ALTHOUGH SOME HINTS OF CLEAR SKIES WILL BE PRESENT ACROSS
PARTS NORTH TEXAS AT SUNRISE...EXTENSIVE CLOUDINESS BEHIND THE FRONT
AND LOW CLOUDS ADVECTING NORTHWARD FROM SOUTH TEXAS WILL MAKE FOR A
CLOUDY DAY.

SOME POST FRONTAL RAIN AND ELEVATED THUNDERSTORMS WILL BE POSSIBLE
TONIGHT...ESPECIALLY IN THE SOUTHEAST.  RAIN CHANCES WILL INCREASE
SUNDAY AS ANOTHER SHORTWAVE MOVES ACROSS THE REGION.  RAIN WILL
LINGER SUNDAY NIGHT INTO MONDAY MORNING BUT SHOULD END BY MONDAY
AFTERNOON...AS THE SHORT WAVE MOVES INTO THE MISSISSIPPI VALLEY
REGION.

DRY CONDITIONS SHOULD PREVAIL THE REMAINDER OF THE WEEK.  THE LATEST
GFS INDICATES ANOTHER STRONG TROUGH WILL APPROACH THE REGION ON THE
WEEKEND AND BRING RAIN AND THUNDERSTORM CHANCES BACK TO NORTH TEXAS.

TEMPS WILL BE VERY TRICKY TODAY WITH MANY OF THE NORTHERN STATIONS
HAVING DAYTIME HIGH TEMPS AROUND SUNRISE AND THEN TEMPS FALLING
THROUGH THE DAY.  DEPENDING ON THE AMOUNT OF LOW CLOUDS THAT REACH
THE SOUTHERN ZONES...TEMPS SHOULD WARM INTO THE MID 70S TO AROUND 80.
THIS IS A VERY COOL AIRMASS AND OVERNIGHT LOW TEMPS THE NEXT SEVERAL
NIGHTS WILL BE MAINLY IN THE 40S.  HOWEVER...SOME MID AND UPPER 30S
ARE NOT OUT OF THE QUESTION...MAINLY IN THE NORTH SUNDAY NIGHT AND
MONDAY NIGHT.

&&

DALLAS-FT. WORTH, TX   66  46  57  41 /  40  20  40  30
WACO, TX               70  50  59  43 /  60  30  60  30
PARIS, TX              64  44  54  38 /  50  20  30  30
DENTON, TX             60  45  55  39 /  40  20  30  20
MCKINNEY, TX           66  45  55  40 /  50  20  30  20
DALLAS, TX             67  46  57  41 /  40  20  50  30
TERRELL, TX            67  46  57  41 /  50  30  60  30
CORSICANA, TX          71  48  58  42 /  60  40  60  30
TEMPLE, TX             72  50  59  43 /  60  30  60  30
&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
&&
Hazardous weather outlook, Apr 10, 4:35 AM CDT, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
435 AM CDT SAT APR 10 2004

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-102207-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
435 AM CDT SAT APR 10 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY SOUTHEAST OF AN
EASTLAND...FORT WORTH...PARIS LINE.  THUNDERSTORMS ARE EXPECTED TO
DEVELOP ALONG AND AHEAD OF COLD FRONT PUSHING THROUGH THE
SOUTHEASTERN HALF OF NORTH TEXAS. THUNDERSTORMS OCCURRING IN THE
WARMER...MORE UNSTABLE AIR AHEAD OF THE FRONT...COULD BECOME SEVERE
BY MIDDAY...AND FROM TEMPLE TO PALESTINE THIS AFTERNOON.  LARGE HAIL
AND DAMAGING WIND WILL BE THE MAIN THREAT THROUGH EARLY AFTERNOON...
THEN MAINLY LARGE HAIL AS THE THUNDERSTORMS BECOME ELEVATED ABOVE THE
COLD FRONT.

.DAYS TWO THROUGH SEVEN...
ISOLATED THUNDERSTORMS MAY RETURN TO NORTH TEXAS SUNDAY NIGHT...BUT
THERE WILL BE A BETTER CHANCE NEXT FRIDAY AFTERNOON THROUGH SATURDAY
AS ANOTHER STRONG COLD FRONT MOVES THROUGH THE REGION.

.SPOTTER CALL TO ACTION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED TODAY THROUGH EARLY
EVENING.

In the hours before

Special weather statement, Apr 10, 11:21 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1121 AM CDT SAT APR 10 2004

TXZ142-156>158-101715-
BELL-CORYELL-LAMPASAS-MILLS-
1121 AM CDT SAT APR 10 2004

...SIGNIFICANT WEATHER UPDATE FOR LAMPASAS...CORYELL AND BELL COUNTIES...

A SEVERE THUNDERSTORM WILL MOVE INTO LAMPASAS COUNTY NEAR AND SOUTH
OF LOMETA BETWEEN 1130 AM AND 1145 AM CDT AND CONTINUE EAST TOWARDS
COPPERAS COVE. LARGE HAIL AND DAMAGING WINDS WILL ACCOMPANY THIS
STORM AND A SEVERE THUNDERSTORM WARNING WILL LIKELY BE ISSUED FOR
PORTIONS OF THIS AREA BEFORE 1145 AM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
SATURDAY MORNING FOR NORTHEASTERN TEXAS. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL 100 AM CDT SATURDAY MORNING FOR
NORTHEASTERN TEXAS.

07/BB

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 7:40 PM CDTSevere Thunderstorm WarningFWDLamar50 min
Apr 9, 8:23 PM CDTSevere Thunderstorm WarningFWDLamar37 min
Apr 9, 8:50 PM CDTSevere Thunderstorm WarningFWDMills55 min
Apr 9, 9:18 PM CDTSevere Thunderstorm WarningFWDHamilton57 min
Apr 9, 10:30 PM CDTSevere Thunderstorm WarningFWDLamar60 min
Apr 10, 12:40 AM CDTSevere Thunderstorm WarningFWDCollin, Denton65 min
Apr 10, 12:28 PM CDTSevere Thunderstorm WarningFWDBell62 min
Apr 10, 2:51 PM CDTSevere Thunderstorm WarningFWDLeon69 min
Apr 10, 3:43 PM CDTSevere Thunderstorm WarningFWDMilam62 min
Apr 10, 4:39 PM CDTSevere Thunderstorm WarningFWDRobertson66 min

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.